MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA VISIGLIDE GUIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA VISIGLIDE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number OL-XS25455
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the guidewire broke inside the duct.
 
Additional Manufacturer Narrative
Implanted date - device not implanted.Explanted date - device not explanted.Occupation: unknown.Inspection of the actual sample could not be performed since it was not returned to ashitaka factory.The product code reported (ol-xs25455) was for a domestic destination, we inquired at the involved facility and identified it.Our follow-up with the involved facility obtained the following information.The product appeared to have been fragmented and the fragment appeared to be about 25 mm under an x-ray fluoroscope.Retrieval of the fragment was abandoned.Review of the manufacturing record and the product-release judgment record of the involved product/lot number combination confirmed that there were not any anomalies in them.A search of the complaint file found no other similar reports with the involved product code/lot number combination from other facilities.The investigation results showed that there was no anomaly in the manufacturing related records.Since the actual sample was not returned, close analysis of it could not be performed.The cause of occurrence could not be clarified.The following statement can be found in the instructions for use (ifu) of this product: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the guide wire and/or endotherapy accessory and determine the cause by fluoroscopy or endoscope.Continuing to manipulate the guidewire could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It may also damage the endoscope, instrument and/or endotherapy accessory." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section g4.This device is exempt from the 510k; therefore, section g4 should have been left blank.

Brand Name
VISIGLIDE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key15350036
Report Number9681834-2022-00170
Device Sequence Number14759074
Product Code DQX
UDI-Device Identifier04953170358234
UDI-Public04953170358234
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOL-XS25455
Device Catalogue NumberG-260-2545S
Device Lot Number1YK (211122)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown